{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,9,19]],"date-time":"2026-09-19T18:35:10Z","timestamp":1789842910657,"version":"4.0.1"},"reference-count":17,"publisher":"Ovid Technologies (Wolters Kluwer Health)","issue":"3","license":[{"start":{"date-parts":[[2025,2,15]],"date-time":"2025-02-15T00:00:00Z","timestamp":1739577600000},"content-version":"unspecified","delay-in-days":0,"URL":"http:\/\/creativecommons.org\/licenses\/by-nc-sa\/4.0"}],"content-domain":{"domain":["lww.com","ovid.com"],"crossmark-restriction":true},"short-container-title":[],"published-print":{"date-parts":[[2025,7]]},"abstract":"<jats:p>Toxic epidermal necrolysis (TEN) and Steven-Johnson syndrome (SJS) are rare, severe cutaneous reactions often triggered by drug hypersensitivity. These conditions, characterized by varying degrees of skin detachment, are associated with certain medications, particularly antiepileptics and antibiotics. Chloroquine, a widely used antimalarial drug, is generally considered safe, but rarely, it can lead to TEN. We present a case of a three-year-old boy who developed TEN after oral administration of chloroquine for suspected malaria. Despite intensive care, the child experienced complications and eventually succumbed to the consequences of TEN. This case underscores the importance of recognizing the potential life-threatening side effects of chloroquine, especially in regions where it is frequently prescribed, like India. Healthcare professionals should remain vigilant about rare yet severe adverse reactions associated with widely used drugs like chloroquine.<\/jats:p>","DOI":"10.4103\/jvbd.jvbd_185_24","type":"journal-article","created":{"date-parts":[[2025,2,15]],"date-time":"2025-02-15T06:00:06Z","timestamp":1739599206000},"page":"385-388","update-policy":"https:\/\/doi.org\/10.1097\/lww.0000000000001000","source":"Crossref","is-referenced-by-count":2,"title":["Toxic epidermal necrolysis and its possible association with chloroquine: A rare case report in a three-year-old child"],"prefix":"10.4103","volume":"62","author":[{"given":"Arun","family":"Ghosh","sequence":"first","affiliation":[{"name":"Department of Pharmacology, Maulana Azad Medical College, Delhi, India"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Shivanand","family":"Hosatti","sequence":"additional","affiliation":[{"name":"Department of Pediatrics, Maulana Azad Medical College, Delhi, India"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Vandana","family":"Tayal","sequence":"additional","affiliation":[{"name":"Department of Pharmacology, Maulana Azad Medical College, Delhi, India"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Urmila","family":"Jhamb","sequence":"additional","affiliation":[{"name":"Department of Pediatrics, Maulana Azad Medical College, Delhi, India"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Vandana","family":"Roy","sequence":"additional","affiliation":[{"name":"Department of Pharmacology, Maulana Azad Medical College, Delhi, India"}],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"276","published-online":{"date-parts":[[2025,2,15]]},"reference":[{"issue":"1","key":"R1-20250915","doi-asserted-by":"crossref","first-page":"39","DOI":"10.1186\/1750-1172-5-39","article-title":"Toxic epidermal necrolysis and StevensJohnson syndrome","volume":"5","author":"Harr","year":"2010","journal-title":"Orphanet J Rare Dis"},{"issue":"2","key":"R2-20250915","doi-asserted-by":"crossref","first-page":"115","DOI":"10.4103\/0022-3859.81865","article-title":"Drug-induced Stevens-Johnson syndrome (SJS), toxic epidermal necrolysis (TEN), and SJS-TEN overlap: A multicentric retrospective study","volume":"57","author":"Tripathi","year":"2011","journal-title":"J Postgrad Med"},{"issue":"2","key":"R3-20250915","doi-asserted-by":"crossref","first-page":"e297","DOI":"10.1542\/peds.2008-1923","article-title":"Medications as risk factors of Stevens-Johnson Syndrome and Toxic Epidermal Necrolysis in children: A Pooled Analysis","volume":"123","author":"Levi","year":"2009","journal-title":"Pediatrics"},{"issue":"3","key":"R4-20250915","first-page":"52","article-title":"Clinical features, outcomes and treatment in children with drug induced Stevens-Johnson syndrome and toxic epidermal necrolysis","volume":"90","author":"Lucia","year":"2019","journal-title":"Acta Biomed"},{"issue":"11","key":"R7-20250915","doi-asserted-by":"crossref","first-page":"e0165933","DOI":"10.1371\/journal.pone.0165933","article-title":"Incidence of Stevens-Johnson Syndrome and Toxic Epidermal Necrolysis: A nationwide population-based study using national health insurance database in Korea","volume":"11","author":"Yang","year":"2016","journal-title":"PLoS One"},{"issue":"1","key":"R8-20250915","doi-asserted-by":"crossref","first-page":"25","DOI":"10.4103\/0019-5154.77546","article-title":"Retrospective analysis of Stevens-Johnson syndrome and toxic epidermal necrolysis over a period of 10 yrs","volume":"56","author":"Sanmarkan","year":"2011","journal-title":"Indian J Dermatol"},{"key":"R9-20250915","doi-asserted-by":"crossref","first-page":"1272","DOI":"10.1056\/NEJM199411103311906","article-title":"Severe adverse cutaneous reactions to drugs","volume":"331","author":"Roujeau","year":"1994","journal-title":"N Engl J Med"},{"key":"R10-20250915","doi-asserted-by":"crossref","first-page":"278","DOI":"10.1080\/09546630500375684","article-title":"Toxic epidermal necrolysis (TEN) Lyell\u2019s syndrome","volume":"16","author":"Sehgal","year":"2005","journal-title":"J Dermatolog Treat"},{"issue":"2","key":"R11-20250915","doi-asserted-by":"crossref","first-page":"182","DOI":"10.1111\/pde.13383","article-title":"Incidence, outcomes, and resource use in children with Stevens-Johnson syndrome and toxic epidermal necrolysis","volume":"35","author":"Antoon","year":"2018","journal-title":"Pediatr Dermatol"},{"issue":"3","key":"R12-20250915","doi-asserted-by":"crossref","first-page":"414","DOI":"10.1177\/0310057X0703500317","article-title":"Mycoplasma pneumoniae associated with Stevens Johnson syndrome","volume":"35","author":"Mulvey","year":"2007","journal-title":"Anaesth Intensive Care"},{"issue":"13","key":"R13-20250915","doi-asserted-by":"crossref","first-page":"965","DOI":"10.2165\/00002018-200225130-00006","article-title":"Erythema multiforme, StevensJohnson syndrome and toxic epidermal necrolysis in children: a review of 10 years\u2019 experience","volume":"25","author":"Forman","year":"2002","journal-title":"Drug Saf"},{"issue":"1","key":"R14-20250915","doi-asserted-by":"crossref","first-page":"60","DOI":"10.1159\/000254898","article-title":"Erythema multiforme following vaccination for human papillomavirus","volume":"220","author":"Katoulis","year":"2010","journal-title":"Dermatology"},{"issue":"2","key":"R15-20250915","doi-asserted-by":"crossref","first-page":"117","DOI":"10.4103\/ijd.IJD_583_17","article-title":"Management of Stevens-Johnson Syndrome-Toxic Epidermal Necrolysis: Looking beyond guidelines!","volume":"63","author":"Kumar","year":"2018","journal-title":"Indian J Dermatol"},{"issue":"3","key":"R16-20250915","first-page":"198","article-title":"Chloroquine Induced Stevens Johnson Syndrome: A Case Report","volume":"2","author":"Parveen","year":"2014","journal-title":"Sch J Med Case Rep"},{"key":"R17-20250915","first-page":"101","article-title":"Oral chloroquine-induced Stevens-Johnson syndrome","volume":"36","author":"Beedimani","year":"2004","journal-title":"Indian J Pharmacol"},{"issue":"7","key":"R18-20250915","doi-asserted-by":"crossref","first-page":"509","DOI":"10.21276\/sjmcr.2016.4.7.17","article-title":"Oral Chloroquine Induced Toxic Epidermal Necrolysis: A Rare Case Report","volume":"4","author":"Kirde","year":"2016","journal-title":"Sch J Med Case Rep"},{"issue":"5","key":"R20-20250915","doi-asserted-by":"crossref","first-page":"575","DOI":"10.5005\/jp-journals-10071-23826","article-title":"Drug-related StevensJohnson Syndrome and Toxic Epidermal Necrolysis: A Review","volume":"25","author":"Arora","year":"2021","journal-title":"Indian J Crit Care Med"}],"container-title":["Journal of Vector Borne Diseases"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/www.ovid.com\/10.4103\/jvbd.jvbd_185_24","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2026,8,26]],"date-time":"2026-08-26T19:51:33Z","timestamp":1787773893000},"score":1,"resource":{"primary":{"URL":"https:\/\/www.ovid.com\/10.4103\/jvbd.jvbd_185_24"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2025,2,15]]},"references-count":17,"journal-issue":{"issue":"3","published-print":{"date-parts":[[2025]]}},"URL":"https:\/\/doi.org\/10.4103\/jvbd.jvbd_185_24","relation":{},"ISSN":["0972-9062"],"issn-type":[{"value":"0972-9062","type":"electronic"}],"subject":[],"published":{"date-parts":[[2025,2,15]]},"assertion":[{"value":"2024-10-16","name":"received","label":"Received","group":{"name":"publication_history","label":"Publication History"}},{"value":"2025-02-11","name":"accepted","label":"Accepted","group":{"name":"publication_history","label":"Publication History"}}]}}